Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Dosage + Body Weight
Jun 30, 2007

Help! I have been HIV+ for 2 years, and am just starting meds, as my t-cells have now dipped below 350. My doc has prescribed ATRIPLA, which I have only been taking for 1 week now. However, I feel absoultely horrible --- major fatigue, headache, nausea, light-headedness, jittery, etc. I understand it may take 3-4 weeks for side effects to subside. My question: I weight only 138 lbs (not underweight), but it appears the same dosage is standard for all adults. Is it likely I will have more side effect problems because of my size/weight? If a 250 man is taking the same strength as I am, it seems like his body may adapt better than mine. Your thoughts, please? Thanks!

BostonWorrier

Response from Dr. Young

Thanks for your post.

There's only one dose for Atripla-- whether you weigh 138 or 250. This is largely because the dose of medication is determined by your lean weight- something that varies less from person to person.

If you're having significant side effects (sounds like your's are the result of the efavirenz part), make sure that you're taking your Atripla on an empty stomach (since taking efavirenz with food in the stomach tends to increase the drug levels and potentially increase side effects).

Hope this is helpful. BY



Previous
Confused
Next
hiv and pregnacy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement